Hail, Carroll
- When
- June 25, 7:41 AM EST to 7:44 AM EST
- Where
- Carroll County, 0.88 mi SE of Ghent
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.740, -85.060
A large overnight thunderstorm complex moved eastward into the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A large overnight thunderstorm complex moved eastward into the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 25, 5:23 AM EST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 623 AM EDT THU JUN 25 2015 .SYNOPSIS... SURFACE LOW PRESSURE WILL TRACK EAST OVER THE NORTHERN OHIO VALLEY TODAY. IT WILL LAY OUT A BOUNDARY ALONG THE I-70 CORRIDOR THAT WILL DIP SOUTHWARD TONIGHT. A STRONG SURFACE LOW WILL DEVELOP IN THE WESTERN OHIO VALLEY FRIDAY AND SLOWLY TRACK TO OHIO AS IT STRENGTHENS AND INTERACTS WITH AN UPPER LOW THAT IS CUTTING OFF OVER NORTHERN INDIANA EARLY SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LARGE SYSTEM OVER ILLINOIS ENTERING INDIANA WILL MOVE EASTWARD THIS MORNING AND OVERSPREAD NORTHERN CWA FROM THE WEST. A FRONT WILL LAY OUT WEST TO EAST OVER CWA AND DROP SOUTH AS A COLD FRONT TONIGHT. MODELS DO NOT AGREE IN WHERE THE SURFACE CIRCULATION WILL BE AT ANY TIME AND ONLY A GENERAL CONSENSUS SHOWS THE FRONT DROPPING SOUTH THIS LATE EVENING. THE BLOWOFF FROM UPSTREAM CONVECTION WILL INHIBIT DAYTIME HEATING TO THE SOUTH...EVEN WITH AN INFLUX OF MORE MOIST AND UNSTABLE AIR. TEMPS WILL RANGE FROM THE MID 70S IN THE MOISTURE-LADEN AIR NORTH OF I-70 TO THE MID 80S IN KENTUCKY WHERE RAIN MAY HOLD OFF UNTIL NIGHTFALL. ZONAL WNW FLOW AT H5 WITH WEAK EMBEDDED VORT MAXIMA WILL ALLOW FOR DECENT SHEAR THAT SOME STORMS COULD BECOME DISCRETE AND PRODUCE 40KT GUSTS. HOWEVER...IT LOOKS AT THIS MOMENT THAT THE THREAT OF WINDS WILL OCCUR AHEAD OF COMPLEXES THAT PUSH INTO THE REGION THIS MORNING AND DEVELOP OVER THE REGION THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... COLD FRONT WILL DROP SOUTH OVERNIGHT AND BRING A LULL IN PRECIPITATION BEGINNING IN THE NORTH WHERE COOLER AIR WILL BE PULLED IN FROM. A LEADING EDGE OF WINDS COULD ACCOMPANY STORMS OVER KENTUCKY AS THEY PASS SOUTHWARD FROM OHIO AND INDIANA. EAST WINDS OVER THE REST OF THE CWA WILL DRY OUT THE REGION FOR A BRIEF PERIOD...UNTIL RAPID DEVELOPMENT OF A LOW WEST OF THE REGION OVERNIGHT FRIDAY. MODERATE TO HEAVY RAINFALL OF A STEADY NATURE WILL ACCOMPANY THIS FEATURE AS IT TRACKS NORTHEAST INTO OHIO EARLY SATURDAY. LARGEST THREAT FROM THIS SYSTEM WILL BE HEAVY RAINFALL AND POTENTIAL FOR FLOODING. UPPER LOW WILL ALSO EXPERIENCE RAPID STRENGTHENING AS IT SPINS OVER NORTHERN INDIANA AT THE SAME TIME...HELPING TO PULL THE SURFACE SYSTEM NORTHEAST INTO OHIO AND THEN TO STALL IT OUT OVER NORTHERN OHIO DURING THE DAY SATURDAY. CLOUD COVER AND AN INFILTRATION OF COLDER AIR FRONT THESE ENERGETIC SYSTEMS WILL ONLY PERMIT HIGHS IN THE UPPER 60S TO LOWER 70S SATURDAY...WITH ONLY A SLIGHT RECOVERY SUNDAY. FRIDAY WILL BE THE WARMEST DAY OF THE PERIOD EVEN AS READINGS RANGE FROM THE MID 70S NORTH TO LOW 80S IN KENTUCKY. OVERNIGHT LOWS WILL BE IN THE 60S THURS AND FRI NIGHT...UNTIL SIGNIFICANTLY COLDER AIR ON THE BACK END OF THESE SYSTEMS PULLS TEMPERATURES IN THE 50S TO THE REGION SATURDAY NIGHT. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... UPPER TROUGH WILL REMAIN ACROSS THE REGION THROUGH THE REMAINDER OF THE LONG TERM PERIOD WITH MULTIPLE DISTURBANCES WORKING INTO THE FA. DUE TO THIS BELOW NORMAL TEMPERATURES ARE EXPECTED DURING THIS TIME. && .AVIATION /10Z THURSDAY THROUGH MONDAY/... LARGE THUNDERSTORM COMPLEX IS SLOWING WORKING TOWARDS THE TAFS EARLY THIS MORNING. THE SYSTEM HAS BEEN ON A WEAKENING TREND AND IT IS EXPECTED TO CONTINUE...BUT IT SHOULD HOLD TOGETHER AND AFFECT THE TAFS. SOME MVFR CONDITIONS ARE EXPECTED THIS MORNING FROM THE STORMS. IN ADDITION WINDS COULD GUST TO AROUND 20 KTS IN SOME OF THE STORMS. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP IN THE AFTERNOON INTO EVENING AS A COLD FRONT PUSHES SOUTH THRU THE TAFS. NOT AS CONFIDENT ABOUT THIS ROUND OF CONVECTION. IT WILL DEPEND ON WHETHER THE ATMOSPHERE CAN RECHARGE. SOME OF THE MESOSCALE MODELS DONT DEVELOP CONVECTION THIS AFTERNOON BECAUSE OF THE STABILIZATION BEHIND THIS MORNINGS CONVECTION. WILL KEEP VCTS IN THE TAFS FOR THE AFTN. THE FRONT PUSHES THROUGH AFTER 00Z THIS EVENING CLEARING OUT THE CONVECTION. MVFR AND POSSIBLE IFR CIGS POST FRONTAL COULD WORK INTO THE TAFS AFT 06Z. OUTLOOK...THUNDERSTORMS WILL BE POSSIBLE AT TIMES THROUGH SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...FRANKS NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...NOVAK AVIATION...SITES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 602 AM EDT THU JUN 25 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-261015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 602 AM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE EAST ALONG THE I-70 CORRIDOR THIS MORNING AND MAY PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING. ADDITIONAL DEVELOPMENT WILL OCCUR IN THE AFTERNOON ALONG AND SOUTH OF THE OHIO RIVER AS A COLD FRONT PUSHES IN FROM THE NORTH. DAMAGING WINDS AND SOME HAIL WILL BE POSSIBLE WITH THE LATE DAY STORMS...ALONG WITH THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SURFACE LOW WILL TRACK ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY. CONDITIONS ARE APPEARING FAVORABLE FOR A PROLONGED MODERATE TO HEAVY RAINFALL EVENT WHICH COULD LEAD TO FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
746 AM EDT THU JUN 25 2015
INZ066-073-074-251215-
FRANKLIN IN-DEARBORN IN-RIPLEY IN-
746 AM EDT THU JUN 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RIPLEY...DEARBORN AND
SOUTHERN FRANKLIN COUNTIES THROUGH 815 AM EDT...
AT 745 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM OLDENBURG TO 11 MILES WEST OF HOLTON...MOVING EAST AT
35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...OSGOOD...VERSAILLES...
MILAN...DILLSBORO AND BRIGHT.
ALSO...NAPOLEON...BALLSTOWN...OTTER VILLAGE...SAINT PETER...
PENNTOWN...HOLTON...LAWRENCEVILLE...SUNMAN...NEW MARION AND CEDAR
GROVE ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3920 8544 3926 8531 3933 8530 3940 8518
3935 8482 3930 8482 3909 8490 3895 8517
3898 8545SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
811 AM EDT THU JUN 25 2015
INZ073>075-080-KYZ091-OHZ077-251245-
SWITZERLAND IN-OHIO IN-DEARBORN IN-RIPLEY IN-BOONE KY-HAMILTON OH-
811 AM EDT THU JUN 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HAMILTON...
BOONE...SOUTHERN RIPLEY...DEARBORN...OHIO AND SWITZERLAND COUNTIES
THROUGH 845 AM EDT...
AT 809 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEW ALSACE TO BENHAM TO 9 MILES SOUTHWEST OF
REXVILLE...MOVING EAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRIGHT...DILLSBORO...
HIDDEN VALLEY...HARRISON...GREENDALE...LAWRENCEBURG...AURORA...
CLEVES...COLERAIN TOWNSHIP...CHEVIOT...RISING SUN AND BURLINGTON.
ALSO...BENHAM...OLEAN...MANCHESTER...DOVER...COLD SPRINGS...LOGAN...
GUILFORD...CROSS PLAINS...MOUNT SINAI AND FRIENDSHIP ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3901 8535 3929 8493 3927 8445 3900 8473
3879 8501 3879 8521 3891 8521 3892 8545
3893 8545SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
834 AM EDT THU JUN 25 2015
INZ075-080-KYZ089>091-094-095-251315-
SWITZERLAND IN-OHIO IN-OWEN KY-BOONE KY-CARROLL KY-GALLATIN KY-
GRANT KY-
834 AM EDT THU JUN 25 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN GRANT...
GALLATIN...CARROLL...BOONE...NORTHWESTERN OWEN...OHIO AND SWITZERLAND
COUNTIES THROUGH 915 AM EDT...
AT 831 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM FAIRVIEW TO JACKSONVILLE TO CARROLLTON...MOVING EAST
AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WARSAW...KENTUCKY
SPEEDWAY AND WALTON.
ALSO...ENGLISH...LANGSTAFF...CENTER SQUARE...GHENT...ALLENSVILLE...
ABERDEEN...EASTERDAY...EAST ENTERPRISE...MARKLAND AND WORTHVILLE ARE
NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3870 8521 3892 8521 3888 8460 3875 8462
3860 8472 3858 8508 3859 8510 3858 8514
3858 8521 3870 8522The Louisville radar (KLVX), 115 km away, was scanning. The volume nearest the first event began at 12:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585782.